Alert archive / Massachusetts / Snow Squall Warnings in 2025
Snow Squall Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow squall warning at Jan 29, 2025, 1:27 PM EST for 4 counties in Massachusetts. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2025, 1:27 PM EST (18:27 UTC)
- Expired
- Jan 29, 2025, 2:00 PM EST
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 101 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS51 KBOX 291827
SQWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
127 PM EST Wed Jan 29 2025
MAC011-015-017-027-291900-
/O.NEW.KBOX.SQ.W.0002.250129T1827Z-250129T1900Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-
127 PM EST Wed Jan 29 2025
The National Weather Service in Boston/Norton has issued a
* Snow Squall Warning for...
Northwestern Worcester County in central Massachusetts...
Southeastern Hampshire County in western Massachusetts...
Northwestern Middlesex County in northeastern Massachusetts...
Southeastern Franklin County in western Massachusetts...
* Until 200 PM EST.
* At 126 PM EST, a dangerous snow squall was located along a line
extending from near Winchendon to near Hatfield, moving east at 40
mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 35 mph.
SOURCE...Radar indicated.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
Locations impacted include...
Leominster, Fitchburg, Amherst, Orange, Gardner, Belchertown, Athol,
Groton, Winchendon, Lunenburg, Ware, Townsend, Templeton,
Westminster, Shirley, Granby, Ashburnham, Barre, Hadley, and
Hubbardston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4271 7185 4262 7160 4223 7241 4240 7263
4272 7195
TIME...MOT...LOC 1826Z 287DEG 33KT 4264 7201 4236 7265
SNOW SQUALL...RADAR INDICATED
$$
MENSCHWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Jan 29, 12:49 PM EST, 38 minutes earlier.
Area forecast discussion, Jan 29, 12:49 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1249 PM EST Wed Jan 29 2025
.SYNOPSIS...
Above normal temperatures this morning before a cold front will
bring another round of snow squalls, strong gusty winds, and
cold temperatures to the region this afternoon. Cold conditions
and blustery winds last into Thursday. Monitoring a storm system
which could bring the potential for wintry mixed precipitation
and/or rain to Southern New England Friday into Friday night but
the details are still uncertain. Turning drier with a return to
below normal temperatures this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Only minor tweaks to the forecast this morning. Adjusted
precipitation timing based on the last few runs of the HRRR and
NationalBlend guidance. This keeps a risk for showers in the
forecast later today across most of southern New England. By the
time these showers arrive, they will most likely be in the form
of rain. Some snow showers are possible across the higher
terrain of the Berkshires and perhaps the northern Worcester
Hills.
The main story for today remains the gusty winds. Expecting
these winds to pick up closer to noon, then continue into this
afternoon.
Previous Discussion...
The remaining snow from the clipper system will be offshore by
sunrise this morning, with dry and warm conditions to start the
day. Temperatures today will top out in the lower to mid 40s
region-wide before crashing down again as another strong cold
front moves through this afternoon. Temperatures could drop over
10F in under 2 hours, with temps in the 20s shortly after
sunset. Similar to yesterdays cold front, strong gusty winds and
snow squalls are anticipated this afternoon. Diurnal heating
ahead of the cold front will enhance low-level lapse rates up to
9C/km, which, combined with a rapid rise in pressure and
saturated dendritic growth zone, conditions will be favorable
for snow squalls. The snow squall parameter from the NAM shows
very high values around 5 to 6 across the interior. The only
area of uncertainty today is the above-freezing temperatures.
Squalls should be heavy enough to bring all snow to the ground
across the interior, but rain may mix in closer to the coastal
plain. Squalls should start across western MA and CT shortly
after 12 pm and move east through the afternoon, moving offshore
around 4-5 pm.
A Wind Advisory has been hoisted for the entire region today as
a cold front will bring strong, gusty west winds. Winds
yesterday well exceeded model guidance expectations in part due
to diurnal heating deepening the mixed layer. With strong CAA and
diurnal heating, the mixed layer could once again reach up to or
even above 800 mb. Winds at the 800mb layer are around 60 mph,
leading to frequent gusts of 40-50mph and possibly a few gusts
to 60 mph, especially across the high terrain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight:
Not as gusty overnight as the cold front moves offshore, and the
loss of diurnal heating will lead to a more shallow mixed layer.
The pressure gradient remains tight overnight, and 20-30 mph
gusts will continue. With the cold airmass in place and
overnight lows in the teens to single digits, the wind chill
factor will be near or below zero and possibly approaching
cold weather advisory criteria in NW MA.
Thursday:
Rising heights and high pressure will keep conditions dry
Thursday, but cold airmass remains in place, keeping
temperatures in the low to mid-20s. Gusty WNW winds of 20-30 mph
continue through the day, which will keep the wind chill factor
in the teens. The pressure gradient relaxes briefly on Thursday
evening, allowing gusts to drop off briefly before the next
system arrives on Friday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Key Messages:
* Frontal system Fri into Fri night brings mix of wintry precip
and rain to Southern New England. Snow/ice accumulations
possible, especially near/north of the Mass Pike, although
exact amts are uncertain.
* Turning drier with cooler than normal temps for the weekend.
* Possible Clipper system may bring light snow late Sun night/Mon.
Details:
Thursday Night:
Rather cold airmass on Thurs then modifies starting Thurs night
with increased cloud cover and warm advection processes taking
place. Early lows in the mid teens northern MA to the lower
20s, but then temps gradually warm into the mid 20s north to the
low to mid 30s south coast/Cape and Islands.
Friday and Friday Night:
We continue to monitor potential for active weather Fri into
early Sat associated with a sfc frontal system and parent
deamplifying 500 mb circulation as it moves into the OH
Valley/northern mid- Atlc states. Recent guidance has started to
back off on the potential for drier confluent 500 mb flow to
restrict the northward extent of QPF. Indeed, recent global
ensemble QPF members, even among the previously drier-side of
the QPF envelope the Canadian GEM, have trended toward at least
moderate probs (50-70%) of QPF of at least 0.1 inches. So there
seems to be an increasing chance at seeing some precipitation
during this forecast period, with PoPs in the Likely to
Categorical range.
The bigger question at this point is with regard to what form
that precip might take, and the precip types and changeovers
therein are still uncertain. Rather strong warm advection buoyed
by 925 mb SW winds of 45 kt support intrusion of warmer air
aloft into at least part of Southern New England. A variety of
precip types (snow, sleet/freezing rain and/or plain rain) could
be possible, depending on sfc temps and how far north warmer
air aloft may make it. A later- arrival to precip would allow
sfc temps to warm up enough to lead to more of a liquid p-type
too. Given the above precip-type uncertainties, it's still too
early to delineate snow and/or ice accumulations at this point
but at the moment the best chance at some sustained wintry
conditions would tend to be near/north of the Mass Pike. While
some wintry impacts could be possible, substantial snow or ice
accretions do not appear likely at this point in time.
The Weekend into Monday:
Strong high pressure from Canada then advects in for Sat into
Sun, with drier conditions then returning along with a shot of
around or slightly colder than normal temperatures.
Moisture associated with another fast-moving Clipper system may
bring another round of light snow late Sun night into Mon.
Varying strength and QPF associated with this wave of low
pressure though, so uncertainty regarding this wave remains
large.
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today: High confidence in trends, moderate confidence in timing.
VFR for most going into the afternoon. Winds have started to
ramp up at some terminals with daytime mixing, and gusts 30-40
knots are still possible this afternoon. Primarily -RA showers have
started to pass through the region as temperatures have climbed
into the 40s (and even low 50s) at the surface. Brief periods
of MVFR vsbys are possible with -RA, but confidence is not high.
These are expected to move through the region from now until
20z. PROB30s for these showers have been upgraded to TEMPOs. Snow
squalls remain possible towards the Berkshires.
Tonight: High confidence.
VFR. Gusty west winds continue at 20-30 knots.
Thursday: High confidence.
VFR. NW gusts may pick up to around 25-30 kt during the mid
morning to mid afternoon, then begin to ease late-day.
KBOS TAF...Moderate confidence in TAF.
VFR. Chance for rain showers higher than snow showers/squalls
between 19-21z. Could reach MVFR vsbys during -RA, but
confidence is very low (did not include in TAF). Strong winds
expected today with gusts up to 40knots. Gusts subside slightly
tonight to 30 knots.
KBDL TAF...High Confidence in TAF.
Outlook /Thursday Night through Sunday/...
Thursday Night: VFR. Breezy.
Friday: MVFR/IFR conditions possible. Breezy. RA likely.
Friday Night: MVFR/IFR conditions possible. Breezy. RA likely,
chance SN.
Saturday through Saturday Night: VFR. Breezy.
Sunday: Mainly VFR, with local MVFR possible. Chance SN.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High- greater than 60 percent.
High Confidence.
Increasing west winds today as another strong cold front
approaches the waters. Expecting gale force winds across all the
coastal waters, with dangerous waves of 6-10 feet in the open
waters. With very cold air behind the cold front, light to
moderate freezing spray will become of concern overnight through
Thursday. A freezing spray advisory has been hoisted for much of
the eastern coastal waters starting tonight, through Thursday
evening. Winds gradually diminish overnight into Thursday, but
remain around 20-30 knots from the West.
Outlook /Thursday Night through Sunday/...
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Local rough seas. Chance of rain.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Rain.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Slight chance of
snow.
Saturday Night: Winds less than 25 kt. Local rough seas.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of snow.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 10 PM EST this evening for CTZ002>004.
MA...Wind Advisory until 10 PM EST this evening for MAZ002>021-026.
Winter Weather Advisory until 7 PM EST this evening for MAZ002-
008.
Wind Advisory until 1 AM EST Thursday for MAZ022>024.
RI...Wind Advisory until 10 PM EST this evening for RIZ001>007.
Wind Advisory until 1 AM EST Thursday for RIZ008.
MARINE...Gale Warning until 7 AM EST Thursday for ANZ230>237-250-251-
254>256.
Freezing Spray Advisory from 7 PM this evening to 7 PM EST
Thursday for ANZ230>232-250-251-254-255.
&&
SYNOPSIS...Loconto/KP
NEAR TERM...Belk/KP
SHORT TERM...KP
LONG TERM...Loconto
AVIATION...Belk/Hrencecin/KP
MARINE...Loconto/KPIn the hours before
Local storm report, Jan 29, 9:58 AM EST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
958 AM EST Wed Jan 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM Snow 3 E Salem 42.78N 71.15W
01/29/2025 M2.0 Inch Essex MA Public
0500 AM Snow 1 E Andover 42.66N 71.13W
01/29/2025 M2.0 Inch Essex MA Cocorahs
Cocorahs station MA-ES-48 Andover 0.6 E.
0522 AM Snow 1 S North Andover 42.68N 71.12W
01/29/2025 M2.0 Inch Essex MA Trained Spotter
0525 AM Snow 1 NE Beacon Hill 42.36N 71.06W
01/29/2025 M1.4 Inch Suffolk MA Public
0527 AM Snow 2 NE Marblehead 42.51N 70.85W
01/29/2025 M2.0 Inch Essex MA Public
0530 AM Snow 4 NW Ashburnham 42.68N 71.94W
01/29/2025 M3.2 Inch Worcester MA Amateur Radio
0530 AM Snow 2 NW Billerica 42.57N 71.29W
01/29/2025 M2.5 Inch Middlesex MA Trained Spotter
0534 AM Snow 2 E Dracut 42.67N 71.27W
01/29/2025 M2.5 Inch Middlesex MA Public
0535 AM Snow 1 W Gloucester 42.62N 70.67W
01/29/2025 M3.8 Inch Essex MA Trained Spotter
0600 AM Snow 2 W Lowell 42.64N 71.36W
01/29/2025 M3.0 Inch Middlesex MA CO-OP Observer
CO-OP Observer station LLLM3 Lowell.
0600 AM Snow Turners Falls 42.61N 72.56W
01/29/2025 M4.0 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-47 Turners Falls 0.1
NNW.
0600 AM Snow 1 N Reading 42.55N 71.10W
01/29/2025 M2.0 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-160 Reading 1.2 N.
0600 AM Snow 3 SW Carlisle 42.50N 71.39W
01/29/2025 M2.5 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-53 Acton 4.0 ENE.
0620 AM Snow 1 NE Lunenburg 42.60N 71.72W
01/29/2025 M2.8 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-58 Lunenburg 0.6 NE.
0622 AM Snow 1 W Ipswich 42.68N 70.85W
01/29/2025 M2.5 Inch Essex MA Public
0625 AM Snow 1 WSW Williamsburg 42.39N 72.74W
01/29/2025 M2.5 Inch Hampshire MA Cocorahs
Cocorahs station MA-HS-8 Williamsburg 1.2
WSW.
0630 AM Snow 1 N Methuen 42.73N 71.18W
01/29/2025 M2.5 Inch Essex MA Trained Spotter
0645 AM Snow 1 W North Amherst 42.41N 72.53W
01/29/2025 M1.7 Inch Hampshire MA Trained Spotter
0649 AM Snow 1 W Ashfield 42.53N 72.81W
01/29/2025 M4.3 Inch Franklin MA Amateur Radio
0649 AM Snow 1 WSW Westminster 42.55N 71.91W
01/29/2025 M2.9 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-44 Westminster 0.6
WSW.
0651 AM Snow 1 E Chelmsford 42.60N 71.36W
01/29/2025 M3.0 Inch Middlesex MA Trained Spotter
0652 AM Snow 1 W Belmont 42.40N 71.18W
01/29/2025 M1.3 Inch Middlesex MA Trained Spotter
0700 AM Snow Logan AP 42.36N 71.01W
01/29/2025 M1.4 Inch Suffolk MA ASOS
0700 AM Snow 4 W Simsbury 41.89N 72.90W
01/29/2025 M1.5 Inch Hartford CT Cocorahs
Cocorahs station CT-HR-28 North Canton 0.8
SSW.
0700 AM Snow Worcester AP 42.27N 71.87W
01/29/2025 M1.0 Inch Worcester MA ASOS
0700 AM Snow 1 SW Ashburnham 42.62N 71.92W
01/29/2025 M2.9 Inch Worcester MA CO-OP Observer
CO-OP Observer station ASBM3 Ashburnham.
0700 AM Snow 3 SW Milton 42.21N 71.11W
01/29/2025 M1.0 Inch Norfolk MA CO-OP Observer
CO-OP Observer station BLHM3 Blue Hill Coop.
0700 AM Snow 1 W Topsfield 42.64N 70.98W
01/29/2025 M2.5 Inch Essex MA Cocorahs
Cocorahs station MA-ES-12 Boxford 2.4 S.
0700 AM Snow 1 E Rockport 42.64N 70.60W
01/29/2025 M2.5 Inch Essex MA Cocorahs
Cocorahs station MA-ES-22 Rockport 1.0 E.
0700 AM Snow 1 WSW Hamilton 42.61N 70.88W
01/29/2025 M2.5 Inch Essex MA Cocorahs
Cocorahs station MA-ES-97 Hamilton 0.7 WSW.
0700 AM Snow 1 SE Sunderland 42.45N 72.57W
01/29/2025 M2.2 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-12 Sunderland 1.3 SE.
0700 AM Snow 3 NW Conway 42.54N 72.73W
01/29/2025 M4.0 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-13 Conway 2.9 NW.
0700 AM Snow 4 WNW Colrain 42.69N 72.75W
01/29/2025 M4.0 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-31 Colrain 3.7 WNW.
0700 AM Snow 1 SW Bernardston 42.66N 72.56W
01/29/2025 M4.2 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-35 Bernardston 1.0
SW.
0700 AM Snow 1 ESE Northampton 42.32N 72.66W
01/29/2025 M1.0 Inch Hampshire MA Cocorahs
Cocorahs station MA-HS-21 Northampton 0.6
ESE.
0700 AM Snow 2 WNW Amherst 42.39N 72.55W
01/29/2025 M1.3 Inch Hampshire MA Cocorahs
Cocorahs station MA-HS-61 Hadley 3.2 NNE.
0700 AM Snow 3 NNW Littleton 42.57N 71.50W
01/29/2025 M2.5 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-104 Littleton 2.8
NNW.
0700 AM Snow 1 NW Hudson 42.40N 71.59W
01/29/2025 M1.8 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-115 Hudson 1.4 NW.
0700 AM Snow Melrose 42.46N 71.05W
01/29/2025 M1.4 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-126 Melrose 0.5 NE.
0700 AM Snow 2 NNE Framingham 42.33N 71.43W
01/29/2025 M1.2 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-178 Framingham 2.0
NNE.
0700 AM Snow Ayer 42.56N 71.59W
01/29/2025 M2.1 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-25 Ayer 0.1 SW.
0700 AM Snow 1 ESE Maynard 42.42N 71.44W
01/29/2025 M2.0 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-51 Maynard 0.7 ESE.
0700 AM Snow 2 WNW Wilmington 42.57N 71.21W
01/29/2025 M2.0 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-85 Wilmington 2.2
WNW.
0700 AM Snow 4 W Sudbury 42.36N 71.47W
01/29/2025 M1.4 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-89 Sudbury 3.6 W.
0700 AM Snow 1 ESE Mattapan 42.26N 71.08W
01/29/2025 M1.2 Inch Norfolk MA Cocorahs
Cocorahs station MA-NF-65 Milton 1.3 N.
0700 AM Snow 1 NW Roslindale 42.29N 71.15W
01/29/2025 M1.3 Inch Suffolk MA Cocorahs
Cocorahs station MA-SF-31 Boston 6.5 SW.
0700 AM Snow 1 NNE Lancaster 42.46N 71.66W
01/29/2025 M1.6 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-127 Lancaster 0.6
NNE.
0700 AM Snow 1 SSE Winchendon 42.67N 72.04W
01/29/2025 M2.6 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-134 Winchendon 1.2
SSE.
0700 AM Snow 1 NNE Barre 42.44N 72.10W
01/29/2025 M1.8 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-54 Barre 1.4 NNE.
0700 AM Snow 3 ENE Princeton 42.48N 71.81W
01/29/2025 M2.0 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-56 Sterling 4.3 NW.
0704 AM Snow 3 NW Greenfield 42.63N 72.63W
01/29/2025 M4.0 Inch Franklin MA Public
0706 AM Snow 1 N Manchester 42.58N 70.76W
01/29/2025 M2.5 Inch Essex MA Trained Spotter
0708 AM Snow 1 E Weston 42.37N 71.26W
01/29/2025 M1.6 Inch Middlesex MA Trained Spotter
0715 AM Snow 1 NW Amherst 42.39N 72.54W
01/29/2025 M1.7 Inch Hampshire MA CO-OP Observer
CO-OP Observer station AHRM3 Amherst.
0725 AM Snow 1 SE Cochituate 42.31N 71.35W
01/29/2025 M1.5 Inch Middlesex MA Trained Spotter
0730 AM Snow 1 SE Hubbardston 42.47N 72.01W
01/29/2025 M2.5 Inch Worcester MA Trained Spotter
0730 AM Snow 1 W Medford 42.43N 71.13W
01/29/2025 M1.5 Inch Middlesex MA Public
0730 AM Snow 2 WNW Arlington 42.43N 71.19W
01/29/2025 M1.6 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-182 Lexington 2.1
ESE.
0731 AM Snow New Salem 42.50N 72.33W
01/29/2025 M2.8 Inch Franklin MA Public
0734 AM Snow Wakefield 42.50N 71.07W
01/29/2025 M1.5 Inch Middlesex MA Trained Spotter
Reported by Trained Spotter.
0735 AM Snow 1 NW Sterling 42.44N 71.76W
01/29/2025 M2.0 Inch Worcester MA Trained Spotter
0735 AM Snow 2 E Fitchburg 42.60N 71.78W
01/29/2025 M2.6 Inch Worcester MA Trained Spotter
0736 AM Snow Petersham 42.49N 72.19W
01/29/2025 M2.1 Inch Worcester MA Trained Spotter
0745 AM Snow 1 W Shutesbury 42.45N 72.41W
01/29/2025 M3.0 Inch Franklin MA Trained Spotter
0745 AM Snow 1 W Leyden 42.70N 72.63W
01/29/2025 M4.5 Inch Franklin MA Trained Spotter
0745 AM Snow 1 NW Westhampton 42.30N 72.77W
01/29/2025 M2.0 Inch Hampshire MA Trained Spotter
0745 AM Snow 6 NE Heath 42.73N 72.76W
01/29/2025 M4.5 Inch Franklin MA Trained Spotter
0745 AM Snow 1 S Gill 42.64N 72.50W
01/29/2025 M4.0 Inch Franklin MA Trained Spotter
0745 AM Snow 1 SE Winchester 42.44N 71.13W
01/29/2025 M1.8 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-232 Winchester 1.2
SE.
0750 AM Snow Heath 42.67N 72.83W
01/29/2025 M6.0 Inch Franklin MA Trained Spotter
Elevation: 1600 feet.
0750 AM Snow 1 SSW Holden 42.34N 71.86W
01/29/2025 M1.5 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-89 Holden 0.9 SSE.
0800 AM Snow 2 N Saugus 42.50N 71.02W
01/29/2025 M1.8 Inch Essex MA Broadcast Media
0800 AM Snow 1 S Brighton 42.34N 71.15W
01/29/2025 M1.3 Inch Suffolk MA Public
0800 AM Snow 1 ENE Hawley 42.57N 72.87W
01/29/2025 M4.4 Inch Franklin MA CO-OP Observer
CO-OP Observer station EHYM3 East Hawley.
0800 AM Snow 1 ENE Beverly 42.56N 70.87W
01/29/2025 M2.6 Inch Essex MA Cocorahs
Cocorahs station MA-ES-100 Beverly 1.6 W.
0800 AM Snow 2 ESE Buckland 42.59N 72.75W
01/29/2025 M4.0 Inch Franklin MA Cocorahs
Cocorahs station MA-FR-17 Buckland 1.8 ESE.
0800 AM Snow 2 ENE East Windsor 42.49N 72.95W
01/29/2025 M3.5 Inch Hampshire MA Cocorahs
Cocorahs station MA-HS-7 Plainfield 2.2 SW.
0800 AM Snow 2 NNE Natick 42.31N 71.34W
01/29/2025 M1.0 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-120 Natick 1.9 NNE.
0800 AM Snow 4 SW Pepperell 42.63N 71.65W
01/29/2025 M2.0 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-228 Groton 4.2 WNW.
0800 AM Snow 3 NNE Athol 42.63N 72.20W
01/29/2025 M3.0 Inch Worcester MA Cocorahs
Cocorahs station MA-WR-106 Athol 2.8 NNE.
0805 AM Snow 2 SE Carlisle 42.51N 71.33W
01/29/2025 M1.9 Inch Middlesex MA Cocorahs
Cocorahs station MA-MD-217 2 SE Carlisle.
0810 AM Snow Orange 42.59N 72.31W
01/29/2025 M5.0 Inch Franklin MA Amateur Radio
0810 AM Snow West Roxbury 42.28N 71.16W
01/29/2025 M1.2 Inch Suffolk MA Amateur Radio
0815 AM Snow 2 SE Dunstable 42.64N 71.46W
01/29/2025 M2.8 Inch Middlesex MA Public
0825 AM Snow Stow 42.44N 71.51W
01/29/2025 M1.5 Inch Middlesex MA Broadcast Media
0830 AM Snow 1 S Deerfield 42.54N 72.60W
01/29/2025 M3.0 Inch Franklin MA Trained Spotter
0830 AM Snow Erving 42.60N 72.40W
01/29/2025 M3.5 Inch Franklin MA Trained Spotter
0833 AM Snow 2 SW Tewksbury 42.60N 71.26W
01/29/2025 M2.8 Inch Middlesex MA Trained Spotter
0845 AM Snow 1 W Bedford 42.49N 71.28W
01/29/2025 M2.1 Inch Middlesex MA Public
0901 AM Snow Newburyport 42.82N 70.89W
01/29/2025 M2.6 Inch Essex MA Trained Spotter
0905 AM Snow 1 N Wendell 42.56N 72.40W
01/29/2025 M4.0 Inch Franklin MA Trained Spotter
0921 AM Snow 1 NW Colrain 42.67N 72.70W
01/29/2025 M5.0 Inch Franklin MA Trained Spotter
0922 AM Snow 1 SE Haverhill 42.77N 71.08W
01/29/2025 M2.0 Inch Essex MA Amateur Radio
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:22 AM EST | Heavy Freezing Spray Advisory | BOX | 40 hr | |
| Jan 29, 3:35 AM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 18 hr |
| Jan 29, 12:58 PM EST | Snow Squall Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 32 min |
Nearby
Snow Squall Warnings in Massachusetts, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.